8

I recently installed elementary OS 0.3.2 64-bit and am experiencing a weird keyboard behavior when typing.

After a few seconds when everything is OK, the following happens:

Characters are not displayed immediately, I need to type the next character before the one before appears.

It is not a lag - it simple waits for next keyboard event. Restarting usually helps but only for a short time, then the problem will re-appear. I made a few experiments end research and found:

  • it is not a hardware problem (I tested more keyboards)
  • it affects all users
  • many programs are not affected, be example Chrome, xterm, Atom editor etc.
  • it seems that most of affected programs are Elementary defaults by example scratch editor, terminal, etc. But also Guake terminal is affected.
  • Live version booted from USB is not affected at all.
  • Slow keys, bounce keys and similar functions of Universal access are Off.

Does anybody have some idea?

  • Could you give a summary of which modifications to the system you may have made and which extra applications you have installed? – quassy Jan 20 '16 at 16:03
  • 1
    Only added nvidia driver, openssh, atom editor, chrome, libreoffice 5 and guake terminal. I suspect nvidia driver because with nouveau it seems ok. – Michal Pekař Jan 21 '16 at 20:33
  • I also have this problem. It doesn't happen in Windows 10 – Suici Doga Feb 5 '16 at 13:24
  • Fixed by reinstalling – Suici Doga Mar 14 '16 at 14:43
  • 1
    Maybe it is the NVIDIA driver – Suici Doga Apr 26 '16 at 0:16
1

I had a similar issue with Elementary, and every other distro that I installed, on my laptop.

It turned out to be an issue with the way my Nvidia GTS 250m video card behaved with newer Nvidia proprietary drivers. It caused the keyboard lag you mentioned, but was a slight improvement over the frequent crashes that I experienced with the Nouveau driver.

The solution was to downgrade to the nvidia-graphics-drivers-304 proprietary drivers. It has it's own fantastic set of issues, but is stable and doesn't cause this bizarre text/visual issue, either.

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.